Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

weaning off my Topamax (presc. for migraines)

Posted by Kathai on August 22, 2004, at 17:15:56

In reply to Re: Topamax, crow, posted by headachequeen on August 10, 2004, at 17:25:07

Hi all, I am new to this site, doing research after prompting from my mother (I'm 35!). About a year ago my neurologist prescribed topamax after I suffered terrible migraines for years. For this past year, I took it at night before I went to bed. The only side effect I've noticed is crazy, racing dreams, and waking at every sound (which makes sleeping really difficult, since I have two dogs and a snoring husband). Even the dr. has been surprised that I've had no weight loss! (I was really looking forward to THAT side effect!)
I have slept terribly and am very sensitive to sound - my husband's snoring just about is throwing me over the edge. Because of this, my frequent distrubances at night and the dreams - Since I sleep terribly, I decided two weeks ago to try taking it in the AM instead of the PM. I still have dreams sometimes - I have history of having vibrant dreams almost every night anyway - but I noticed right away overall I slept SO MUCH BETTER. Also, seemed to have less of an appetite during the day.
HOWEVER...I went away on vacation and forgot to bring the meds. I saw a chirpractor who was also a nutritionist, and he told me I sounded like a heroin addict the way I talked about being terrified of missing s dosage, or my neurologist leaving the practice, etc. It made me wonder. I want to be drug free. Maybe if I start exercising and eating right I will be ok? I stopped taking the topamax. It has been a week now. I have been fine. Last night, terrible sleep. I woke up and took fiorcet at 4am. Today, a headache. I am wondering if the topamax is wearing off...I am wondering if I will get better, or if I will get worse in the long run.
By the way, I just read my bottle and realized the dosage is really low - 25mg, two tablets a day.
anybody have any advice? I have learned alot after stumbling upon this site this morning, thank you.
PS I do have hair loss...I am learning more about side effects; I haven't figured out over the past year what are side effects vs. regular life stuff


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Kathai thread:50878
URL: http://www.dr-bob.org/babble/20040821/msgs/380936.html